Thunderstorm Wind, Greene
- When
- July 12, 3:50 PM EST
- Where
- Greene County, Coxsackie
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.350, -73.800
Three trees down near Sleepy Hollow Lake.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 12, 1:45 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT TUE JUL 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...BACKDOOR FRONT ACROSS EASTERN NEW YORK FOCUSING SCATTERED THUNDERSTORMS THIS AFTERNOON. DRIER AIR REACHED ABOUT TO NEW ENGLAND BORDER. MORNING ALY RAOB INDICATED A FAIRLY DECENT CAP NEAR 700 MB...BUT CAP HAS OBVIOUSLY BEEN BROKEN IN SPOTS. ISOLATED STRONG/SEVERE CELLS ACROSS SW ADIRONDACKS WITH AS OF THIS TIME 1 SVR AND 1 FFW. WITH LOSS OF DIURNAL HEATING ACTIVITY SHOULD DIMINISH PRETTY QUICKLY. LOTS OF POTENTIAL FOR SHRA/TSRA OVER THE FORECAST PERIOD AND HAVE ATTEMPTED TO MINIMIZE TIMES OF PRECIPITATION WITH AN EMPHASIS ON THE DIURNALLY FAVORABLE TIMES. ON WEDNESDAY BACKDOOR FRONT WILL AGAIN BE IN THE AREA AND NEW COLD FRONT APPROACHES FROM THE NORTH. NORTHERN FRONT WILL REACH CANADIAN BORDER WEDNESDAY NIGHT AND WEAK HIGH PRESSURE WILL PUSH IT SOUTH THURSDAY. GIVEN FRONT IN VICINITY WILL INCLUDE CHANCE POPS BOTH WEDNESDAY AND THURSDAY AFTERNOON/EVENING. WIND FIELDS ARE WEAK SO THE THREAT OF ORGANIZED SEVERE WEATHER IS SMALL. && .LONG TERM (FRIDAY THROUGH TUESDAY)...WILL KEEP FRIDAY DRY AS WEAK HIGH BUILDS SOUTH BEHIND FRONT. FRONT LIFTS BACK NORTH OVER THE WEEKEND. 12Z GFS BRINGS THE MOISTURE BACK TO THE NORTH FASTER THAN PREVIOUS RUNS. HAVE INCLUDED CHANCE POPS PM/EVENING OVER THE WEEKEND AND INTO TUESDAY. 06Z/12Z GFS INDICATED STRONGER COLD FRONT WITH MID NEXT WEEK MIGHT BRING DRIER/COOLER WEATHER TO THE REGION BY WEDNESDAY. QUICK PEEK AT 12Z ECMWF SHOWS SLOWER TROUGH PROGRESSION AND LESS CHANCE OF COOL DOWN. && AVIATION...MAINLY VFR CONDITIONS THROUGH 16Z WEDNESDAY. EXCEPTIONS WILL BE ISOLATED IFR CONDITIONS THROUGH ABOUT 01Z IN WIDELY SCATTERED THUNDERSTORMS AND SHOWERS. LOCALLY BRIEF STRONG WINDS NEAR THUNDERSTORMS. SCATTERED THUNDERSTORMS REDEVELOPING WEDNESDAY AFTERNOON. PATCHY GROUND FOG AROUND SUNRISE COULD ALSO PRODUCE LOCAL IFR CONDITIONS. PLACE RECEIVING RAIN THIS AFTERNOON WOULD BE MOST SUSCEPTIBLE. && HYDROLOGY...ISOLATED HEAVY RAIN WILL POSE THE THREAT OF VERY LOCALIZED FLOODING NEXT COUPLE OF HOURS BUT FOR MOST RIVER BASINS LITTLE OR NO RAIN WILL FALL THROUGH NOON WEDNESDAY. FOR MUCH OF THE NEXT WEEK (WITH A FEW EXCEPTIONS) WE WILL HAVE A CONVECTIVE THREAT...MAINLY DURING THE AFTERNOON. LOCALLY HEAVY RAIN POSSIBLE IN STORMS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 340 PM EDT TUE JUL 12 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 340 PM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... THERE IS A POSSIBILITY OF A FEW THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN AND GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY...AND THEN SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 239 PM EDT TUE JUL 12 2005 NYZ041-050-121930- ...A STRONG THUNDERSTORM MOVING ACROSS SARATOGA COUNTY... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTH OF ROCK CITY FALLS...OR ABOUT 10 MILES NORTHWEST OF SARATOGA SPRINGS...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... ROCK CITY FALLS BY 300 PM EDT 7 MILES WEST OF SARATOGA SPRINGS BY 305 PM EDT 6 MILES EAST OF GALWAY BY 310 PM EDT MILTON BY 315 PM EDT BALLSTON SPA BY 325 PM EDT RAINFALL AMOUNTS MAY REACH A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT TUE JUL 12 2005 NYZ033-121945- ...A STRONG THUNDERSTORM MOVING ACROSS NORTHERN HAMILTON COUNTY... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR BLUE MOUNTAIN LAKE...OR ABOUT 13 MILES NORTHWEST OF INDIAN LAKE...AND MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... BLUE MOUNTAIN LAKE BY 300 PM EDT LAKE DURANT CAMPGROUND BY 310 PM EDT 7 MILES WEST OF INDIAN LAKE BY 330 PM EDT LEWEY LAKE CAMPGROUND BY 345 PM EDT RAINFALL RATES MAY REACH A HALF AN INCH TO AN INCH AN HOUR FROM THE THUNDERSTORM. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT TUE JUL 12 2005 NYZ042-122015- ...A STRONG THUNDERSTORM MOVING INTO EXTREME NORTHERN WARREN COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES EAST OF INDIAN LAKE...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CREEK BY 345 PM EDT JOHNSBURG BY 410 PM EDT RAINFALL RATES MAY APPROACH A HALF AN INCH TO AN INCH AN HOUR FROM THIS THUNDERSTORM. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 337 PM EDT TUE JUL 12 2005 NYZ051-052-122000- ...A STRONG THUNDERSTORM IN ALBANY COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BERNE...OR ABOUT 18 MILES WEST OF DELMAR...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 350 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT TUE JUL 12 2005 NYZ058-059-122100- ...A STRONG THUNDERSTORM MOVING THROUGH NORTHERN GREENE COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES WEST OF COXSACKIE...OR ABOUT 16 MILES NORTHWEST OF CATSKILL...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... COXSACKIE BY 450 PM EDT ATHENS AND CATSKILL BY 500 PM EDT RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH FROM THIS THUNDERSTORM. TAW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 446 PM EDT TUE JUL 12 2005 MAZ001-122130- ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FLORIDA...OR ABOUT 9 MILES SOUTHEAST OF NORTH ADAMS...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... SAVOY BY 505 PM EDT EAST WINDSOR BY 530 PM EDT
The Albany radar (KENX), 34 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Three trees down near Sleepy Hollow Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467277.